Kentucky, 2006

Damaging Wind in Kentucky, June 1, 2006

June 1, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 1, 1:06 PM CST, 54 minutes earlier.

Area forecast discussion, Jun 1, 1:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CDT THU JUN 1 2006

.DISCUSSION...

BIGGEST CHALLENGE WITH THIS PACKAGE CONTINUES TO BE THE POP...
QPF...ETC OVER THE NEXT 24 HOURS AND THEN AGAIN TOWARD THE END OF
THE 7 DAY FORECAST PERIOD.

CLUSTER OF THUNDERSTORMS EXITING THE EASTERN SECTIONS OF THE CWA
ASSOCIATED WITH A RIPPLE OF ENERGY ALOFT. IN THE MEANTIME...A WEAK
SURFACE LOW NEAR ST LOUIS WITH AN E-W ORIENTED FRONT POISED JUST TO
THE NORTH OF OUR CWA IS FORECAST TO SLOWLY PUSH SOUTHEAST ACROSS THE
REGION TONIGHT INTO EARLY FRIDAY MORNING AS AN H5 SHORT WAVE DIVES
SOUTHEAST OUT OF THE NORTHERN PLAINS. WITH THE APPROACH OF THE FRONT
AND SHORT WAVE...CONVECTION SHOULD INCREASE OVER THE CWA THIS
EVENING. MODELS IN DECENT AGREEMENT THAT THE BEST FORCING WILL TAKE
PLACE ALONG AND NORTH OF THE FRONT...SO WENT WITH HIGHER POPS OVER
THE NORTHERN HALF OF THE CWA. AFTER MIDNIGHT BEST FORCING SHOULD
SHIFT TO THE NORTHEAST QUADRANT OF THE CWA...SO KEPT LIKELY POPS
THERE WITH A CHANCE EVERYWHERE ELSE.

NAM THE ODD MODEL OUT ON FRIDAY BY HOLDING BACK POPS AND QPF TOO FAR
NORTH AND WEST BASED ON THE POSITION OF THE H5 TROF AXIS. GFS/SREF
ENSEMBLES/NGM SOLUTIONS VERY SIMILAR SO LEANED HEAVILY THAT WAY.
THEREFORE...FOR FRIDAY MORNING WENT WITH LIKELY POPS OVER THE
SOUTHEAST QUADRANT OF THE CWA TAPERING OFF TO A SCHC OVER THE
NORTHWEST SECTIONS...THEN KEPT IT DRY FOR THE AFTERNOON.

FLOW ALOFT REMAINS OUT OF THE NORTHWEST FOR THE REMAINDER OF THE
FORECAST PERIOD AS AN H5 RIDGE AND AN H5 TROF DEVELOPS OVER THE
GREAT LAKES REGION...CLOSES OFF...THEN DROPS INTO THE SOUTHEAST
QUADRANT OF THE LOWER 48 STATES BY EARLY NEXT WEEK.

DURING THIS SAME TIME FRAME...WEAK SURFACE HIGH PRESSURE WAFFLES
OVER THE AREA. THIS SCENARIO PLACES OUR CWA IN CYCLONIC FLOW ALOFT
FOR A NUMBER OF DAYS. ALTHOUGH WE MAY SEE A COUPLE OF LIGHT PRECIP
EPISODES DURING THAT PERIOD...AT THE PRESENT THERE ARE NO STRONG
SIGNALS POINTING TO A DECENT CHANCE FOR PRECIP...PLUS IN THIS TYPE
OF FLOW TIMING OF SHORT WAVES...ETC IS VIRTUALLY IMPOSSIBLE. WILL
KEEP IT DRY...SEASONABLY COOLER...AND LESS HUMID THROUGH TUESDAY.

STARTING TUESDAY NIGHT MODELS DRAG A WEAK SURFACE TROF ACROSS THE
AREA. THIS COMBINED WITH THE CYCLONIC FLOW ALOFT SHOULD PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. ON THURSDAY
MODELS DROP A COLD FRONT ACROSS THE AREA SO WILL KEEP MENTION OF
RW/TRW.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Jun 1, 3:25 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CDT THU JUN 1 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY WEATHER
THREAT WILL BE LOCALLY HEAVY RAIN...AND THE PRIMARY SEVERE THREAT
WILL BE DAMAGING WINDS AND HAIL. THE BEST CHANCE OF STRONG OR
SEVERE STORMS WILL BE DURING THE HEAT OF THE AFTERNOON AND
EVENING...EXTENDING INTO THE OVERNIGHT HOURS WHEN THE FRONT MOVES
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR TONIGHT.

The radar

The Paducah radar (KPAH), 34 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
June 1, 2:00 PM CST
Where
Marshall County, 6 mi NW of Benton
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.933, -88.433

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517261.